Alert archive / Louisiana / Wind Advisories in 2020
Wind Advisory 20, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Dec 24, 2020, 9:53 AM CST for 4 counties in Texas; 7 parishes in Louisiana. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2020, 9:53 AM CST (15:53 UTC)
- Expired
- Dec 24, 2020, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 45 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -245 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
655 WWUS74 KLCH 241553 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 953 AM CST Thu Dec 24 2020 LAZ027>033-TXZ180-201-259>262-242100- /O.NEW.KLCH.WI.Y.0020.201224T1553Z-201224T2100Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 953 AM CST Thu Dec 24 2020 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds around 15 mph. * WHERE...Portions of central, southwest and west central Louisiana and southeast Texas. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LAZ041>045-052>055-073-074-TXZ215-216-242100- /O.CON.KLCH.WI.Y.0019.000000T0000Z-201224T2100Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 953 AM CST Thu Dec 24 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of south central and southwest Louisiana and southeast Texas. * WHEN...Through 3 PM CST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
883 WWUS74 KLCH 242048 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 248 PM CST Thu Dec 24 2020 LAZ027>033-TXZ180-201-259>262-250000- /O.EXT.KLCH.WI.Y.0020.000000T0000Z-201225T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 248 PM CST Thu Dec 24 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds around 15 to 25 mph with gusts to near 30 mph. * WHERE...Portions of central, southwest and west central Louisiana and southeast Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LAZ041>045-052>055-073-074-TXZ215-216-250000- /O.EXT.KLCH.WI.Y.0019.000000T0000Z-201225T0000Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 248 PM CST Thu Dec 24 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of south central and southwest Louisiana and southeast Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
665 WWUS74 KLCH 250005 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 605 PM CST Thu Dec 24 2020 LAZ027>033-TXZ180-201-259>262-250115- /O.EXP.KLCH.WI.Y.0020.000000T0000Z-201225T0000Z/ Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- Including the cities of Fort Polk, Pickering, Leesville, Slagle, Alexandria, Pineville, Effie, Marksville, Bunkie, Cottonport, Simmesport, Mansura, Bundick Lake, De Ridder, Fields, Oretta, Oakdale, Kinder, Ville Platte, Beaver, St. Landry, Mamou, Reddell, Lawtell, Opelousas, Eunice, Town Bluff, Fred, Hillister, Ivanhoe, Spurger, Warren, Woodville, Lumberton, Silsbee, Holly Springs, Jasper, Kirbyville, Magnolia Springs, Mt. Union, Roganville, Burkeville, Farrsville, Jamestown, Newton, Wiergate, Bleakwood, Call, Gist, Buna, Evadale, and Deweyville 605 PM CST Thu Dec 24 2020 ...WIND ADVISORY HAS EXPIRED... Brisk northerly winds behind last night's cold front have diminished with sunset...thus the wind advisory issued previously has been allowed to expire as scheduled. $$ LAZ041>045-052>055-073-074-TXZ215-216-250115- /O.EXP.KLCH.WI.Y.0019.000000T0000Z-201225T0000Z/ Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Jefferson-Orange- Including the cities of Lake Charles, Sulphur, Hathaway, Jennings, Topsy, Roanoke, Welsh, Lake Arthur, Crowley, Rayne, Branch, Church Point, Richard, Lafayette, Breaux Bridge, Cade, St. Martinville, Abbeville, Intracoastal City, Meaux, Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, Centerville, Franklin, Patterson, Berwick, Bayou Vista, Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, Sabine Pass, Sea Rim State Park, Orange, Vidor, and Bridge City 605 PM CST Thu Dec 24 2020 ...WIND ADVISORY HAS EXPIRED... Brisk northerly winds behind last night's cold front have diminished with sunset...thus the wind advisory issued previously has been allowed to expire as scheduled. $$ 25
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Dec 24, 9:35 AM CST, 18 minutes earlier.
Area forecast discussion, Dec 24, 9:35 AM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
935 AM CST Thu Dec 24 2020
.UPDATE...
Winds remain gusty across the northern areas.
Therefore...will add Wind Advisory for areas
north of the I-10 corridor to expire at 3 pm. Skies
continue to clear and on track. Temperatures look
a degree or two warm on the forecast today but skies
will be clear during max winter heating so perhaps will
eek out forecast highs. No changes to temperatures.
&&
.PREV DISCUSSION... /issued 536 AM CST Thu Dec 24 2020/
DISCUSSION...
12Z Christmas Eve TAFs
AVIATION...
Current VFR conditions to last past this forecast period. Showers
and tstorms from the front have cleared the area, however strong
winds prevail in its wake. Clouds will lift out of the area by
about 15-16Z. Gusty NNW winds will begin to subside during the
evening as they shift out of the west.
Stigger/87
PREV DISCUSSION... /issued 301 AM CST Thu Dec 24 2020/
DISCUSSION...
Short Term (Today through Friday)...Main forecast issue will be
winds today and temperatures tonight.
Rain was diminishing over south central Louisiana and cold front has
quickly moved through the forecast area. Windy conditions have been
observed behind the front with winds reaching the 20-30 mph across
the area...with even higher gusts near the coast. For now, will not
make any changes to wind hazards with Wind Advisory containing
along I10 corridor for today...and expiring further north at 12Z.
There may some gusts in the 20-25 mph over northern parts of
forecast area...but trend should be for winds to diminish
especially during the afternoon. Good cold advection is taking
place and this will keep temperatures from rising today. The cold
air mass will allow for a light freeze tonight. Dry weather is
anticipated for Christmas Day with a warming trend beginning.
Long Term (Friday night through Thursday) High pressure will slowly
shift to the southeast U.S. through Saturday and a cold front will
approach late in the weekend. GFS and ECMWF both tend to keep front
north of the forecast area. Hence, dry weather and above normal
temperatures are expected through Sunday...and perhaps Monday. Rain
chances will increase more significantly ahead of the another
cold front on Tuesday and will remain high through Wednesday
night.
MARINE...Marine hazards will remain unchanged as well. Lower than
normal tides and moderate to strong offshore flow will keep the low
water advisory and gale warnings in effect for today. Winds will
diminish tonight as high pressure builds over the region. Onshore
flow will return on Saturday and will further strengthen early
next week as low pressure organizes over the southern Rockies.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 46 29 52 30 / 0 0 0 0
LCH 50 33 57 36 / 10 0 0 0
LFT 48 33 54 34 / 10 0 0 0
BPT 51 33 60 40 / 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 3 PM CST this afternoon for LAZ027>033-
041>045-052>055-073-074.
TX...Wind Advisory until 3 PM CST this afternoon for TXZ180-201-215-
216-259>262.
GM...Small Craft Advisory for winds from 6 PM this evening to 6 AM
CST Friday for GMZ450-452-455-470-472-475.
Small Craft Advisory from 6 PM this evening to 6 AM CST Friday
for GMZ450-452-455-470-472-475.
Gale Warning until 6 PM CST this evening for GMZ450-452-455-470-
472-475.
Low Water Advisory until 10 AM CST this morning for GMZ430-432-
435.
Small Craft Advisory until 6 PM CST this evening for GMZ430-432-
435.
&&
PUBLIC...06Hazardous weather outlook, Dec 24, 4:14 AM CST, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 414 AM CST Thu Dec 24 2020 LAZ027>033-TXZ180-201-259>262-251015- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Tyler-Hardin-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 414 AM CST Thu Dec 24 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... This Hazardous Weather Outlook is for central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Showers and thunderstorms are expected this afternoon and tonight. Some of these storms could produce damaging winds, large hail, and even a tornado. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ041>045-052>055-073-074-TXZ215-216-251015- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Jefferson-Orange- 414 AM CST Thu Dec 24 2020 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... This Hazardous Weather Outlook is for south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-452-455-470-472-475-251015- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 414 AM CST Thu Dec 24 2020 ...GALE WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Showers and thunderstorms are expected later this afternoon and tonight. Some of these storms could produce damaging winds, large hail, or water spouts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-251015- Sabine Lake-Calcasieu Lake-Vermilion Bay- 414 AM CST Thu Dec 24 2020 ...LOW WATER ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Low Water Advisory. Small Craft Advisory. Showers and thunderstorms are expected later this afternoon and tonight. Some of these storms could produce damaging winds, large hail, or water spouts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Dec 24, 7:56 AM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
756 AM CST THU DEC 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TSTM WND DMG SE MORGAN CITY 29.70N 91.19W
12/24/2020 ST. MARY LA LAW ENFORCEMENT
MCPD PHOTOS OF A BILLBOARD POLE SNAPPED, PLAZA SIGN BLOWN
DOWN, ONING DAMAGED, AND METAL SIDING TO A BUILDING
PARTIALLY RIPPED OFF.
&&
CASTIGGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 7:12 PM CST | Tornado Warning | LCH | Jasper, Newton | 33 min |
| Dec 23, 7:18 PM CST | Special Weather Statement | LCH | Grant | 42 min |
| Dec 23, 8:11 PM CST | Tornado Warning | LCH | Rapides | 34 min |
| Dec 23, 8:45 PM CST | Tornado Warning | LCH | Avoyelles, Rapides | 18 min |
| Dec 23, 8:55 PM CST | Tornado Warning | LCH | Rapides, Vernon | 35 min |
| Dec 23, 9:24 PM CST | Tornado Warning | LCH | Rapides | 36 min |
| Dec 23, 9:48 PM CST | Special Weather Statement | LCH | Avoyelles | 42 min |
| Dec 23, 9:59 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles | 46 min |
| Dec 24, 12:37 AM CST | Special Weather Statement | LCH | St. Mary | 23 min |
| Dec 24, 12:41 AM CST | Special Weather Statement | LCH | Saint Martin | 34 min |
| Dec 24, 12:55 AM CST | Special Weather Statement | LCH | Saint Martin | 35 min |
Nearby
Wind Advisories in Louisiana, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.